Scientific article

Geometric integration of ordinary differential equations on manifolds

ContributorsHairer, Ernst
Published inBIT, vol. 41, no. 5, p. 996-1007
Publication date2001

This article illustrates how classical integration methods for differential equations on manifolds can be modified in order to preserve certain geometric properties of the exact flow. Projection methods as well as integrators based on local coordinates are considered. The central ideas of this article have been presented at the 40th anniversary meeting of the journal BIT.

  • Geometric integration
  • Differential equations on manifolds
  • Symmetric methods
  • Projection methods
  • Methods based on local coordinates
Citation (ISO format)
HAIRER, Ernst. Geometric integration of ordinary differential equations on manifolds. In: BIT, 2001, vol. 41, n° 5, p. 996–1007. doi: 10.1023/A:1021989212020
Main files (1)
Article (Published version)
ISSN of the journal0006-3835

Technical informations

Creation10/25/2010 10:55:00 AM
First validation10/25/2010 10:55:00 AM
Update time03/14/2023 4:08:21 PM
Status update03/14/2023 4:08:21 PM
Last indexation08/28/2023 7:53:45 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack